Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Eye Floaters and HIV Medications
May 14, 2005

I read through some of the archive about this issue; somewhat relieved that I'm not the only person experiencing.

I'm also a computer geek (profession) and an artist - and I am fairly certain that the HIV drugs I've been taking (Reyataz, Viread, Norvir, 3TC) have caused a significant increase in eye floaters.

From what I read, this is a still-unknown-and-untreated category, since floaters are a common ailment. They are not, in my opinion, only caused by acute HIV infection (ie: CMV), but can be affected by the medications we take - take for example the lipodystrophy issues with D4T and Crixivan.

From my search over the net, I found a couple of doctors in America that claim to be able to remove these floaters via laser surgery - depending upon your situation. I am curious about it.

Clearly, this is a pervasive problem, and I wonder if any HIV researchers are looking into the matter and if there are perhaps other ways to help remedy the problem, other than something severe like a vitrectomy (only done in the most severe of cases).

The problem, for me, is depressing - because I see these things in my direct line of sight all the time, and it's hard to work as an artist with it, etc.

Thank you.

Response from Dr. Henry

Floaters as you mention are very common and to my knowledge have not been linked to any particular HIV medication or regimen to an appreciable degree. I would be curious if you have any success in having your floaters safely and durably treated since what I usually hear from ophthalmolgists is that they generally recommennd no intervention at this time. Floaters are very annoying to a wide range of patients so effective treatment would have a large potential market. KH



Previous
First Results After Treatment
Next
Lyposidostrophy and Bio-Alcamid

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement